Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 116, NWS Jackson, KY

July 14, 20165 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 14, 2016, 3:26 PM EDT for 5 counties in Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2016, 3:26 PM EDT (19:26 UTC)
Expired
Jul 14, 2016, 4:00 PM EDT
In force
34 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Clay County, KY, Jackson County, KY, Laurel County, KY, Pulaski County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 91 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 3:42 PM EDTTSTM WND DMGEast Bernstadt, KYA TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN ON US 25.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1468 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

615 
WUUS53 KJKL 141926
SVRJKL
KYC051-109-125-199-203-142000-
/O.NEW.KJKL.SV.W.0116.160714T1926Z-160714T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CLAY COUNTY IN SOUTHEASTERN KENTUCKY...
  CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN JACKSON COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 400 PM EDT

* AT 325 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BILLOWS...OR
  12 MILES SOUTH OF MOUNT VERNON...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LONDON...HAZEL PATCH...PARROT...BERNSTADT...PORTERSBURG...
  EAST BERNSTADT...ROYRADER...MERSHONS...DABOLT...GREEN HILL...
  LAMERO...PEOPLES...ATLANTA...MAPLESVILLE...HARE...DEESE...EBERLE...
  CRUISE...ARDERY AND TEMPLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3708 8435 3726 8447 3741 8399 3715 8389
TIME...MOT...LOC 1925Z 252DEG 24KT 3719 8430 

HAIL...0.88IN
WIND...60MPH
 
$$

DJ
2 follow-up statements
028 
WWUS53 KJKL 141946
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
346 PM EDT THU JUL 14 2016

KYC199-141955-
/O.CAN.KJKL.SV.W.0116.000000T0000Z-160714T2000Z/
PULASKI KY-
346 PM EDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PULASKI COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3709 8426 3730 8434 3741 8399 3715 8389
TIME...MOT...LOC 1945Z 252DEG 24KT 3723 8413 

$$

KYC051-109-125-203-142000-
/O.CON.KJKL.SV.W.0116.000000T0000Z-160714T2000Z/
CLAY KY-LAUREL KY-JACKSON KY-ROCKCASTLE KY-
346 PM EDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR WESTERN CLAY...CENTRAL LAUREL...SOUTHWESTERN JACKSON AND
SOUTHEASTERN ROCKCASTLE COUNTIES...

AT 345 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HARE...OR 7
MILES NORTH OF LONDON...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LONDON...HAZEL PATCH...BUNCH...MCWHORTER...LANGNAU...PITTSBURG...
HORSE LICK...PARROT...BERNSTADT...CARICO...CRAWFORD...SHOP BRANCH...
GREENMOUNT...PORTERSBURG...EAST BERNSTADT...ROYRADER...MIDDLEFORK...
MERSHONS...DABOLT AND GREEN HILL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 3.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 39 AND
56.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3709 8426 3730 8434 3741 8399 3715 8389
TIME...MOT...LOC 1945Z 252DEG 24KT 3723 8413 

HAIL...0.88IN
WIND...60MPH
 
$$

DJ
197 
WWUS53 KJKL 141958
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
358 PM EDT THU JUL 14 2016

KYC051-109-125-203-142006-
/O.EXP.KJKL.SV.W.0116.000000T0000Z-160714T2000Z/
CLAY KY-LAUREL KY-JACKSON KY-ROCKCASTLE KY-
358 PM EDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CLAY...CENTRAL
LAUREL...SOUTHWESTERN JACKSON AND SOUTHEASTERN ROCKCASTLE COUNTIES
WILL EXPIRE AT 400 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON KY.

LAT...LON 3709 8426 3730 8434 3741 8399 3715 8389
TIME...MOT...LOC 1955Z 252DEG 24KT 3723 8413 

$$

JMW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:21 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 14, 2:21 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson KY
221 PM EDT THU JUL 14 2016

.UPDATE...
Issued at 210 PM EDT THU JUL 14 2016

Shower and thunderstorm activity should continue to pick up over
the next few hours as we approach peak heating. Outflow and
differential heating boundaries should combine with an
approaching shortwave for scattered to numerous showers and
thunderstorms over the next 3 to 6 hours. Instability parameters
remain favorable for an increase in coverage. A few strong to
locally severe thunderstorms remain possible during peak heating
and any storms could produce locally heavy rain.

UPDATE Issued at 1120 AM EDT THU JUL 14 2016

The region is currently receiving a reasonable amount of heating
in between departing convection from NE TN into southern WV. An
outflow boundary has moved into the northern part of the CWA and
then arcs into Central KY and intersects with two other outflows.
One leading outflow extends down near the I 65 corridor and
another is advancing east toward the I-65 corridor as well and
has moved east of an OWB to CKV line. This convection or
successive generations of convection and possibly new development
appears destined mainly toward the SW part of the CWA in
particular the TN border and Lake Cumberland/Cumberland Valley
Regions. Current Mesoanalysis has modest low level lapse rates
near 7C and these may steepen more with daytime heating and
mixing. Mid level lapse rates are more marginal generally less
than 6C and may only increase slightly through the afternoon
hours.

Convection initiation and progression should be mesoscale driven
for the most part this afternoon into evening with the outflow
boundaries and weak waves in westerly flow playing a role. A wave
now moving into Western KY should also serve to increase coverage
during peak heating. Downdraft CAPE is also expected to increase
during the afternoon and could near 1000 J/KG and CAPE should be
in the 1500 to 2500 J/KG or moderately unstable. PW is also in the
1.6 to 1.8 inch range and should remain near these levels if not
increase slightly during the afternoon as the wave approaches. The
mean flow is in the 15 to 20 KT range so storms will have some
movement, but any outflow, moisture, or differential heating
boundaries that become oriented more east to west will have to be
monitored for the threat of locally heavy rain. The region is
currently in a slight risk of Severe Thunderstorms and some pulse
convection could become strong to locally severe wind gusts
possibly during the most intense convection.

UPDATE Issued at 707 AM EDT THU JUL 14 2016

A few showers and storms have already began popping across the
area this morning. This activity will gradually increase in
coverage and intensity through out the day, with the best rain
chances occurring this afternoon as a front passes through.
Ingested the latest obs into the forecast to establish new trends,
but no other changes to the forecast were required at this time.

&&

.SHORT TERM...(Today through Friday)
Issued at 301 AM EDT THU JUL 14 2016

Scattered showers and thunderstorms will be in the forecast today
through Friday, as a warm and muggy air mass remains in place
across the region. The storms we experience today will fire up in
the vicinity of an area of low pressure and its associated frontal
boundaries, all of which are currently situated over the south
central plains and Ozark region and northeastward into the Great
Lakes. The initial storms will travel eastward early this
morning, and should reach eastern Kentucky by late this morning.
The precipitation will become most widespread this afternoon and
this evening, as a cold front dives southward out of the Great
Lakes region and across the Ohio and Tennessee River valleys.
With any thunderstorm will come the potential for cloud to ground
lightning, gusty winds, and locally heavy rainfall.

Temperatures will continue to run at or slightly above normal
today through Friday, with highs each day reaching the upper 80s
to around 90 and in the mid to upper 80s respectively. Overnight
lows are expected to be quite balmy as well, with readings in the
upper 60s on tap.

.LONG TERM...(Friday night through Wednesday)
Issued at 410 AM EDT THU JUL 14 2016

The models are in pretty good agreement aloft through the extended
portion of the forecast. They all agree that eastern troughing
will retreat from Kentucky through the weekend while a strong
ridge consolidates and builds over the Southern Plains. Before the
heights start to rise, though, a mid level shortwave and its
attendant energy will pass through eastern Kentucky Friday night
into Saturday. Following this, the higher heights will dominate
the pattern into the Bluegrass State through Monday. However, as
the 5h ridge peaks around 600 decameters over the Arkansas River
downstream troughing will drop through the Great Lakes and into
the Ohio Valley by Tuesday morning with plenty of energy poised to
move through the area and into the Central Appalachians Tuesday.
Heights will rebound into Wednesday as the ridge's influence
re-exerts itself over the JKL CWA. Given the general model
agreement, have favored a blended solution through the extended
portion of the forecast with above average confidence in the
broader trends.

Sensible weather will feature a potentially wet end to the week
and start of the weekend as a weak area of low pressure moves
through the area and off to the East Coast by Saturday evening.
SFC high pressure, with some assistance from the ridging aloft,
will then make for quiet and warm weather for the area through
Monday. We will then look for a cold front to drop into eastern
Kentucky from Monday night into Tuesday with showers and
thunderstorms, potentially strong, a good bet. Dry weather should
then return for Wednesday as high pressure moves in at the SFC and
ridging returns aloft.

Primarily made adjustments to the CR extended init related to
anticipated ridge and valley temperature splits each night along
with enhancing the diurnal nature of the hourly PoP and Sky grids
throughout the extended forecast.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
ISSUED AT 215 PM EDT THU JUL 14 2016

Shower and thunderstorm activity should peak at the TAF sites
over the first 4 to 8 hours of the period, though uncertainty
remains with any additional convection behind this in zonal flow
with weak passing disturbances and a cold front to enter the OH
Valley. VFR conditions should prevail at the taf sites through 6Z,
except when a shower and storms moves past, during which time MVFR
or even IFR conditions and possibly brief drops to near airport
mins in locations that experience a direct impact from the
strongest showers and any thunderstorms. At this point, confidence
is highest that SME would be affected around or by 19Z and LOZ by
or around 20Z. SYM, LOZ, and SJS will also experience at least
thunderstorms in the vicinity during the first 6 hours of the
period. Any thunderstorms could produce gusts of 20 to 30KT or
locally higher and brief torrential downpours. Isolated to
scattered convection will remain possible from 2Z through the end
of the period. Stratus and or fog could also develop where the
heaviest rain occurs and this seems most probable at LOZ, SME, and
JKL. Any reductions to MVFR or lower should improve between 11Z
and 18Z.

&&

.JKL Watches/Warnings/Advisories...
None.
&&

UPDATE...JP
SHORT TERM...AR
LONG TERM...GREIF
AVIATION...JP
Hazardous weather outlook, Jul 14, 9:57 AM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
957 AM EDT THU JUL 14 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151700-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
957 AM EDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THESE
STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL
DOWNPOURS...ISOLATED INSTANCES OF FLASH FLOODING...FREQUENT CLOUD
TO GROUND LIGHTNING...AND POTENTIALLY DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH THE PERIOD. SOME
OF THE THUNDERSTORMS ON FRIDAY AND FRIDAY EVENING COULD BE
STRONG...MAINLY NEAR THE TN AND VA BORDERS. THESE STORMS ON FRIDAY
AND FRIDAY EVENING COULD PRODUCE TORRENTIAL DOWNPOURS...ISOLATED
INSTANCES OF FLASH FLOODING...FREQUENT CLOUD TO GROUND
LIGHTNING...AND STRONG WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER
OR FLASH FLOODING TODAY AND TONIGHT.

AR/JMW/JP

In the hours before

Special weather statement, Jul 14, 2:28 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
228 PM EDT THU JUL 14 2016

KYZ079-083-141915-
WAYNE-PULASKI-
228 PM EDT THU JUL 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...PULASKI...

AT 227 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LIBERTY TO CAINS STORE TO NEAR FAUBUSH TO NEAR
CABELL...AND MOVING EAST AT 20 MPH.

WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS ALONG
WITH TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...MONTICELLO...SCIENCE HILL...BURNSIDE...
PULASKI COUNTY PARK...NAOMI...FRAZER...BENT...MILL SPRINGS...
FAUBUSH...VALLEY OAK...SOMERSET PULASKI AIRPORT...MAGNUM...KIDDER...
GENERAL BURNSIDE S.P....GRADE...STEUBENVILLE...QUINTON...
ELIHU AND SHOPVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
 32.
 LOUIS B. NUNN PARKWAY

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
      3705 8491 3712 8490 3736 8456 3734 8452
      3719 8441 3691 8452 3683 8506 3686 8506
TIME...MOT...LOC 1827Z 250DEG 16KT 3726 8490 3713 8485 3709 8487 3686
8501

JP
Special weather statement, Jul 14, 2:59 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
259 PM EDT THU JUL 14 2016

KYZ079-080-083-084-141930-
WAYNE-LAUREL-MCCREARY-PULASKI-
259 PM EDT THU JUL 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...LAUREL...
MCCREARY...AND PULASKI COUNTIES THROUGH 330 PM EDT...

AT 258 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BRONSTON TO NEAR BETSEY TO NEAR MONTICELLO TO
BURFIELD TO NEAR SUNNYBROOK...AND MOVING EAST AT 20 MPH.

TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING...AND WIND GUSTS IN EXCESS
OF 40 MPH AS WELL AS PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...MONTICELLO...BURNSIDE...CO-OPERATIVE...FRAZER...
GREAT MEADOWS CAMPSITES...DELTA...MILL SPRINGS...GREGORY...
POWERSBURG...BARRIER...KIDDER...GENERAL BURNSIDE S.P....DENNEY...
MOUNT PISGAH...HUXLEY...GRADE...ROCKEYBRANCH...
PARMLEYSVILLE AND STEUBENVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3661 8496 3663 8500 3668 8500 3669 8502
      3676 8501 3681 8503 3685 8496 3686 8487
      3700 8481 3714 8423 3694 8431 3690 8443
      3679 8446 3660 8470
TIME...MOT...LOC 1858Z 251DEG 19KT 3701 8467 3687 8475 3681 8485 3671
8481 3658 8500

JP
Special weather statement, Jul 14, 3:11 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
311 PM EDT THU JUL 14 2016

KYZ044-051-052-141945-
ROWAN-BATH-FLEMING-
311 PM EDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT ROWAN...BATH...FLEMING...

AT 310 PM EDT...A STRONG THUNDERSTORM WAS OVER FLEMINGSBURG...MOVING
NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLEMINGSBURG...POPLAR PLAINS...PLUMMERS LANDING...GRANGE CITY...
CRAINTOWN...NEPTON...ELIZAVILLE...GODDARD...PECKS RIDGE...
RINGOS MILLS...WALTZ...OAKLEY...FOXPORT...MUSES MILLS...
WALLINGFORD...TILTON...PEBBLE...HILLSBORO...
MOUNT CARMEL AND TRIPLETT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3849 8359 3843 8358 3841 8352 3840 8348
      3838 8345 3840 8341 3832 8336 3832 8334
      3829 8333 3823 8375 3842 8389 3848 8379
      3852 8364
TIME...MOT...LOC 1910Z 237DEG 27KT 3842 8371

JMW
Special weather statement, Jul 14, 3:14 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
314 PM EDT THU JUL 14 2016

KYZ068-069-079-141945-
JACKSON-ROCKCASTLE-PULASKI-
314 PM EDT THU JUL 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JACKSON...ROCKCASTLE...
AND PULASKI COUNTIES THROUGH 345 PM EDT...

AT 314 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM BEE LICK TO BROMO TO BLOSS...AND MOVING EAST AT 20
MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT
VERNON...MARETBURG...OTTOWA...DONARO...WABP...HIATT...BURR...RENFRO
VALLEY...SINKS...JEP
HILL...JOHNETTA...WELLHOPE...LOAM...ORLANDO...QUAIL...
HANSFORD...COOKSBURG...LAKE LINVILLE...MUELLERSVILLE AND LEVEL GREEN.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 56 AND 68.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3736 8456 3733 8451 3742 8447 3747 8434
      3740 8406 3742 8399 3717 8456 3724 8459
      3729 8464
TIME...MOT...LOC 1914Z 252DEG 19KT 3734 8453 3731 8442 3724 8435

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 11:51 PM EDTSpecial Weather StatementJKLBath, Fleming, Montgomery, Rowan54 min
Jul 14, 12:29 AM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery, Rowan46 min
Jul 14, 12:40 AM EDTSpecial Weather StatementJKLMenifee65 min
Jul 14, 1:19 AM EDTSpecial Weather StatementJKLElliott, Morgan41 min
Jul 14, 2:28 PM EDTSpecial Weather StatementJKLPulaski47 min
Jul 14, 2:42 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle33 min
Jul 14, 2:45 PM EDTAreal Flood AdvisoryJKLPulaski, Rockcastle, Wayne3 hr
Jul 14, 2:59 PM EDTSpecial Weather StatementJKLWayne31 min
Jul 14, 3:06 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley24 min
Jul 14, 3:11 PM EDTSpecial Weather StatementJKLFleming34 min
Jul 14, 3:14 PM EDTSpecial Weather StatementJKLRockcastle31 min
Jul 14, 3:39 PM EDTSpecial Weather StatementJKLPowell36 min
Jul 14, 3:58 PM EDTSpecial Weather StatementJKLClay, Laurel32 min
Jul 14, 4:16 PM EDTSpecial Weather StatementJKLMenifee, Montgomery, Powell29 min
Jul 14, 4:27 PM EDTSpecial Weather StatementJKLKnox, Leslie33 min
Jul 14, 4:56 PM EDTSpecial Weather StatementJKLLeslie34 min
Jul 14, 5:02 PM EDTSpecial Weather StatementJKLElliott, Morgan28 min
Jul 14, 5:27 PM EDTSpecial Weather StatementJKLElliott33 min
Jul 14, 6:46 PM EDTSpecial Weather StatementJKLJohnson29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.